MAUDE Adverse Event Report: BOSTON SCIENTIFIC NEUROMODULATION CORPORATION WaveWriter Alpha? 16; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF

BOSTON SCIENTIFIC NEUROMODULATION CORPORATION WaveWriter Alpha? 16; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Model Number SC-1216
Medical Device Problem Code Inappropriate or Unexpected Reset (2959)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2026
Type of Reportable Event Malfunction
Event or Problem Description
The spinal cord stimulation (scs) implantable pulse generator (ipg) database analysis performed identified a bluetooth fault code when charging the ipg.Noise from the charging field of the charger interferes with the bluetooth communication chipset, thus causing internal resets where the device stimulation momentarily turns off and then returns to normal operation.The ipg remains implanted in the patient and delivering therapy.
 
Additional Manufacturer Narrative
A field safety notice (fsn; z-2617-2024) was delivered to physicians in april 2024 communicating the potential for the wavewriter alpha 16 ipg spinal cord stimulation (scs) implantable pulse generator (ipg) stimulation therapy to be transiently suspended during charging due to a device reset.The device reset behavior occurs in response to the detection of potential noise/interference during ipg charging.When the system resets, the patients programmed stimulation is suspended for approximately 10-15 seconds and then the device returns to normal operation once the reset is complete, including the delivery of stimulation therapy.In december 2023, a firmware update was implemented that will prevent this device reset behavior from occurring during ipg charging.

Brand Name
WaveWriter Alpha? 16
Common Device Name
STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Manufacturer (Section D)
BOSTON SCIENTIFIC NEUROMODULATION CORPORATION
25155 rye canyon loop
valencia CA 91355
Manufacturer Contact
ricardo amaro castro
25155 rye canyon loop
valencia, CA 91355
+1(320)800-7570
MDR Report Key50949403
Report Number3006630150-2026-07232
Device Sequence Number18729119
Product Code LGW
UDI-Device Identifier08714729985082
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P030017
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Remedial Action Notification
Type of Report Initial
Report Date (Section B) 09/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberSC-1216
Device Catalogue NumberSC-1216
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2026
Initial Report FDA Received Date09/30/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-2617-2024
Patient Sequence Number1
Patient SexUnknown